Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 67, NWS Northern Indiana

July 6, 2012Blackford County, Jay County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 6, 2012, 6:11 PM EDT for Blackford County, Jay County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 6:11 PM EDT (22:11 UTC)
Expired
Jul 6, 2012, 6:36 PM EDT
In force
25 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Blackford County, IN, Jay County, IN

The radar

The Northern Indiana radar (KIWX), 106 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1161 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WUUS53 KIWX 062211
SVRIWX
INC009-075-062300-
/O.NEW.KIWX.SV.W.0067.120706T2211Z-120706T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
611 PM EDT FRI JUL 6 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
  WESTERN JAY COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 700 PM EDT

* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS SEVERE STORM WAS
  LOCATED NEAR MONTPELIER...OR 8 MILES NORTHEAST OF HARTFORD CITY. 
  THIS SEVERE STORM WAS MOVING SLOWLY SOUTHEAST AT 5 MPH. 

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...  
  MONTPELIER AND PENNVILLE...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
TRENTON...BALBEC...FIAT AND MILL GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4053 8504 4040 8507 4039 8514 4040 8531
      4048 8539 4058 8541 4059 8520
TIME...MOT...LOC 2210Z 321DEG 2KT 4054 8528
WIND...HAIL 70MPH 1.00IN

$$
1 follow-up statement
081 
WWUS53 KIWX 062236
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
636 PM EDT FRI JUL 6 2012

INC009-075-062246-
/O.CAN.KIWX.SV.W.0067.000000T0000Z-120706T2300Z/
JAY IN-BLACKFORD IN-
636 PM EDT FRI JUL 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR BLACKFORD AND NORTHWESTERN JAY
COUNTIES IS CANCELLED...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4053 8504 4040 8507 4039 8514 4040 8531
      4048 8539 4058 8541 4059 8520
TIME...MOT...LOC 2236Z 321DEG 2KT 4053 8527

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:39 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 6, 3:39 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EDT FRI JUL 6 2012

.SHORT TERM...

IMPRESSIVE RIDGE CONTINUES OVER THE AREA BUT STRONG HEATING AND DEW
POINTS IN THE LOWER 70S ALONG WITH RESIDUAL OUTFLOW BOUNDARIES HAS
ALLOWED A FEW TSRA TO DEVELOP THIS AFTERNOON. WITH LIGHT FLOW STORM
MOVEMENT IS SLOW AND LOCALIZED HEAVY RAINFALL AND DOWNBURSTS A
CONCERN. SATELLITE SHOWING NUMEROUS BOUNDARIES ACROSS THE CWA IN CU
FIELD AND HAVE INCLUDED A SLIGHT CHANCE MOST AREAS THROUGH MID
EVENING GIVEN LATEST DEVELOPMENT AND INSTABILITY. LAKE SHADOW WILL
KEEP AREAS IN FAR NORTHWEST DRY. ALSO ADDED DETAIL TO AREA
IMMEDIATELY AROUND CURRENT TSRA FOR HIGHER POPS AND LOCALLY HEAVY
RAIN MENTION. WITH LOSS OF HEATING LATER THIS EVENING ANY REMAINING
STORMS WILL DIMINISH QUICKLY WITH CLEAR SKIES AND LIGHT WINDS
EXPECTED OVERNIGHT. LOWS ONLY EXPECTED TO DROP INTO UPPER
70S...OUTSIDE OF THOSE LOCAL AREAS INFLUENCED BY OUTFLOW
BOUNDARIES...WITH DEWPOINTS REMAINING IN THE UPPER 60S AND LOWER
70S. THIS WILL KEEP HEAT INDEX VALUES IN THE UPPER 70S AND LOWER 80S
OVERNIGHT.

RIDGE BEGINS TO FLATTEN AND RETROGRADE WEST ON SATURDAY AS WEAK
SHORT WAVE ENERGY APPROACHES THE REGION. RIDGE WILL STILL BE OVER
AREA SO LAST DAY OF HOT WEATHER EXPECTED WITH HIGHS 100 TO 105 ONCE
AGAIN. WEAK COLD FRONT TO MOVE SOUTH SATURDAY NIGHT WITH WIND SHIFT
TO THE NORTH. DYNAMICS WEAK WITH WESTERLIES WELL TO THE NORTH AND
LITTLE CONVERGENCE ALONG BOUNDARY. MODELS SHOWING THIS FRONT SLIDING
SOUTH ACROSS LAKE MICHIGAN MUCH FASTER DUE TO LESS FRICTION AND THIS
COULD HELP SPARK SOME LATE AFTERNOON TSRA ALONG CONVERGENT
BOUNDARIES NEAR LAKE. OVERNIGHT TIMING OF FRONT NOT CONDUCIVE TO
ADDITIONAL DEVELOPMENT AND WITH WEAK FLOW PROBABILITY OF MCS
DEVELOPMENT REMAINS LOW. WILL CONTINUE WITH SLIGHT CHANCE POPS FOR
SATURDAY NIGHT WITH FROPA.

&&

.LONG TERM...
SUNDAY THROUGH FRIDAY...KEPT A LOW CHANCE FOR A LINGERING SHOWER OR
THUNDERSTORM SUNDAY ASSOCIATED WITH THE FRONT...OTHERWISE CONDITIONS
WILL BE DRY. COOLER AND DRIER AIR WILL SPREAD INTO THE AREA FROM
SOUTHEAST CANADA AS A LARGE ANTICYCLONE DRIFTS SOUTHEAST OUT OF
CANADA INTO THE NORTHEAST UNITED STATES THIS PERIOD. 500 MB ANALOGS
WERE REFLECTIVE OF THE ONGOING PATTERN WITH POSITIVE ANOMALIES OVER
MUCH OF NORTH AMERICA THIS PERIOD. BEHIND THE FRONT MONDAY THROUGH
WEDNESDAY...HIGHS SHOULD STILL IN THE 80S...WITH LOWS IN THE 60S.
LOWERED LOWS TUESDAY AND WEDNESDAY 1 TO 3 DEGREES GIVEN DRY PATTERN
WITH FAIRLY LARGE DIURNAL RANGES EXPECTED.

&&

.AVIATION...

VFR CONDITIONS ONCE AGAIN. LIKE YESTERDAY...INCREASING AFTERNOON
INSTABILITY AND ANY RESIDUAL BOUNDARIES FROM PRIOR CONVECTION COULD
RESULT IN A VERY ISOLATED THUNDERSTORM. ONCE AGAIN COVERAGE EXPECTED
TO BE LESS THAN 10 PERCENT WITH STRONG RIDGE IN PLACE AND VERY WARM
MID LEVEL TEMPERATURES SO NO INCLUSION INTO TAF. CALM WINDS
OVERNIGHT AND 5 TO 10 KNOTS SATURDAY FROM WNW.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT /7 PM CDT/ SATURDAY FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR MIZ077>081.

OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR OHZ001-002-
     004-005-015-016-024-025.

LM...NONE.
&&

SHORT TERM...LASHLEY
LONG TERM...SKIPPER
AVIATION...LASHLEY
Hazardous weather outlook, Jul 6, 3:54 AM EDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 AM EDT FRI JUL 6 2012

LMZ043-046-070800-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
354 AM EDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON INTO
SATURDAY NIGHT.

A SMALL CRAFT ADVISORY MAY BE NEEDED SATURDAY NIGHT AND SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003-MIZ077-070800-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
354 AM EDT FRI JUL 6 2012 /254 AM CDT FRI JUL 6 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT. PEAK AFTERNOON HEAT
INDEX READINGS OF 105 TO 115 CAN BE EXPECTED TODAY. HEAT INDEX
READINGS WILL ONLY FALL INTO THE UPPER 70S BY LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH SATURDAY. PEAK
AFTERNOON HEAT INDEX READINGS OF 105 TO 115 ARE EXPECTED FRIDAY
AND SATURDAY. OVERNIGHT HEAT INDEX VALUES WILL REMAIN IN THE UPPER 70S AND
LOWER 80S FRIDAY NIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE SATURDAY INTO
SUNDAY.

THERE IS A HIGH RISK OF RIP CURRENTS AT LAKE MICHIGAN BEACHES
THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-070800-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
354 AM EDT FRI JUL 6 2012 /254 AM CDT FRI JUL 6 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT. PEAK AFTERNOON HEAT
INDEX READINGS OF 105 TO 115 CAN BE EXPECTED TODAY. HEAT INDEX
READINGS WILL ONLY FALL INTO THE UPPER 70S BY LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH SATURDAY. PEAK
AFTERNOON HEAT INDEX READINGS OF 105 TO 115 ARE EXPECTED FRIDAY
AND SATURDAY. OVERNIGHT HEAT INDEX VALUES WILL REMAIN IN THE UPPER 70S AND
LOWER 80S FRIDAY NIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE SATURDAY INTO
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jul 6, 4:42 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 PM EDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     1 S HUNTINGTON          40.87N  85.50W
07/06/2012                   HUNTINGTON         IN   EMERGENCY MNGR

            TWO 3 TO 5 INCH BRANCHES DOWN ON SOUTH BRIANT STREET.

&&

BENTLEY
Local storm report, Jul 6, 4:49 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 PM EDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     3 N HUNTINGTON          40.92N  85.49W
07/06/2012                   HUNTINGTON         IN   LOCAL POLICE

            TREE ACROSS 200W JUST SOUTH OF 600N.

&&

BENTLEY
Special weather statement, Jul 6, 4:58 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 PM EDT FRI JUL 6 2012

INZ023-024-062145-
MIAMI IN-WABASH IN-
458 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN MIAMI AND SOUTHWESTERN
WABASH COUNTIES...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PERU...MOVING SOUTHEAST AT 5 MPH.

PEA SIZE HAIL...BRIEF WIND GUSTS TO 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PEORIA...
  SANTA FE...
  COLLEGE CORNER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4072 8586 4068 8587 4060 8587 4063 8605
      4075 8613 4076 8600
TIME...MOT...LOC 2056Z 308DEG 6KT 4071 8602
Local storm report, Jul 6, 5:38 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
538 PM EDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     1 NE HUNTINGTON         40.89N  85.49W
07/06/2012                   HUNTINGTON         IN   EMERGENCY MNGR

            POWER LINES REPORTED DOWN ON TIPTON AND WOODLAWN
            STREETS IN HUNTINGTON.

&&

BENTLEY
Special weather statement, Jul 6, 5:59 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
559 PM EDT FRI JUL 6 2012

INZ006-062230-
LAGRANGE IN-
559 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN LAGRANGE COUNTY...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR LAGRANGE...MOVING EAST AT 5 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PLATO...
  WOODRUFF AND ADAMS LAKE...
  BRIGHTON...
  BRIGHTON...
  BRUSHY PRAIRIE...INDIANOLA AND ELMIRA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4159 8520 4154 8521 4154 8538 4157 8548
      4164 8550 4172 8542 4175 8520
TIME...MOT...LOC 2159Z 270DEG 5KT 4163 8536
Special weather statement, Jul 6, 6:04 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
604 PM EDT FRI JUL 6 2012

INZ026-033-034-062230-
BLACKFORD IN-JAY IN-WELLS IN-
604 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS MOVING THROUGH BLACKFORD...WESTERN JAY AND
SOUTHERN WELLS COUNTIES...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTPELIER...OR 8 MILES NORTHEAST OF
HARTFORD CITY...MOVING SOUTHEAST AT 5 MPH.

ONE HALF INCH DIAMETER HAIL...BRIEF WIND GUSTS UP TO 50 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE
POSSIBLE WITH THIS STORM. OUTFLOW FROM THE MONTPELIER STORM WILL
INITIATE ADDITIONAL THUNDERSTORM DEVELOPMENT NEAR PENNVILLE IN
WESTERN JAY COUNTY.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PENNVILLE...
  NOTTINGHAM...
  TRENTON...BALBEC AND FIAT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4037 8522 4039 8522 4039 8526 4042 8534
      4057 8542 4064 8521 4051 8499 4040 8502
      4033 8513
TIME...MOT...LOC 2201Z 321DEG 4KT 4054 8528

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:21 PM EDTSpecial Weather StatementIWXAdams24 min
Jul 6, 3:18 PM EDTSpecial Weather StatementIWXAllen, Kosciusko, Whitley27 min
Jul 6, 4:04 PM EDTSevere Thunderstorm WarningIWXHuntington, Wabash26 min
Jul 6, 4:19 PM EDTSevere Thunderstorm WarningIWXHuntington, Wabash14 min
Jul 6, 4:28 PM EDTSevere Thunderstorm WarningIWXHuntington24 min
Jul 6, 4:45 PM EDTAreal Flood AdvisoryIWXHuntington3 hr
Jul 6, 4:58 PM EDTSpecial Weather StatementIWXMiami47 min
Jul 6, 5:59 PM EDTSpecial Weather StatementIWXLaGrange31 min
Jul 6, 6:04 PM EDTSpecial Weather StatementIWXBlackford26 min
Jul 6, 6:18 PM EDTSevere Thunderstorm WarningIWXLaGrange27 min
Jul 6, 6:43 PM EDTSevere Thunderstorm WarningIWXLaGrange32 min
Jul 6, 7:13 PM EDTAreal Flood AdvisoryIWXLaGrange2 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.